# SDR 2004FA0000169

- Difficulty date: December 15, 2003
- Submitted: February 10, 2004
- Operation: General aviation
- Aircraft: N6756B
- Make and model: Beech C 23
- Aircraft serial: M2276
- Engine: Lyc O360A4K
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: LW16335
- Part serial: 9006
- Condition: Inoperative
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT EXPERIENCED ENGINE FAILURE DUE TO LOSS OF FUEL PRESSURE DURING TRAINING FLIGHT.  STUDENT FAILED TO TURN ON ALTERNATOR SWITCH AND BATTERY POWER WAS INSUFFICIENT TO OPERATE ELECTRIC FUEL PUMP.  FAILURE OCCURRED IN VICINITY OF AIRPORT AND SAFE LANDING WAS EXECUTED.  DURING RUN-UP AT FULL POWER, FUEL PRESSURE WOULD DECREASE FROM NORMAL 5 PSI TO 2.5 PSI AND RETURNED TO NORMAL WHEN POWER REDUCED.  REMOVED PUMP AND DISASSEMBLED.  NO GLARING DEFECTS.  THE ONLY QUESTIONABLE CONDITION FOUND WAS THE BOTTOM CHAMBER DIAPHRAGM (WHICH PURPOSE, SUSPECT IS TO DAMPEN PULSATIONS) WAS STRETCHED AND POSSIBLY NOT ALLOWING THE PUMP TO DRAW IN ENOUGH FUEL FOR HIGH POWER APPLICATION.
